MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER, 5F DL, FT, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER, 5F DL, FT, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redr0532 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The following was reported by a rn, "my pt came into ed last evening around 530 with complaint of broken picc.I came to ed and found picc was broken in 2 pieces at the point where the line connects to the suture wing.The pt stated he was driving and felt a pop, he looked and noticed what looked like a ¿fissure¿ in the part of the line that was out on the arm.There was about 2 cm out on the arm.Upon trying to examine the line to see what had happened, the line broke into 2 pieces.He immediately came to ed.Upon pulling the line out further, it was noted that there were 2-3 other cracks in the line, all with in the first 6 cm.The rest of the line was intact.The line was placed 10/31 by myself with no difficulty.The dressing was changed 11/1 prior to pt discharge and that dressing was still in place.He was getting vanc and fluids through the line and home health was flushing with heparin per pt.A new picc line was placed without difficulty in the same arm.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a broken picc was confirmed, but the exact mechanism of damage could not be determined.One 5fr dual-lumen powerpicc solo ft was returned for investigation.Evidence of use was observed on the returned sample.The catheter was received in two segments.The dual-lumen tubing broke at the distal end of the molded bifurcation.A 1.3cm longitudinal split extended from the broken end of the catheter.Circumferential splits were observed 3.5cm, 5.4cm, and 6.5cm from the broken end of the catheter.Longitudinal splits were observed at each circumferential split.A functional test confirmed that the lumens were patent to infusion; however fluid leaked from the circumferential and longitudinal breaches in the catheter tubing.The depth markers near the breaches were partially worn from the catheter.The wall thickness of the catheter was within specification.Potential contributing factors of the break and breaches in the catheter include material fatigue and tensile stress; however, the exact mechanism of damage was undetermined.A lot history review (lhr) of redr0532 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The following was reported by a rn, "my pt came into ed last evening around 530 with complaint of broken picc.I came to ed and found picc was broken in 2 pieces at the point where the line connects to the suture wing.The pt stated he was driving and felt a pop, he looked and noticed what looked like a ¿fissure¿ in the part of the line that was out on the arm.There was about 2 cm out on the arm.Upon trying to examine the line to see what had happened, the line broke into 2 pieces.He immediately came to ed.Upon pulling the line out further, it was noted that there were 2-3 other cracks in the line, all with in the first 6 cm.The rest of the line was intact.The line was placed 10/31 by myself with no difficulty.The dressing was changed 11/1 prior to pt discharge and that dressing was still in place.He was getting vanc and fluids through the line and home health was flushing with heparin per pt.A new picc line was placed without difficulty in the same arm." (b)(6)20- medwatch received stated, "pt stated he was driving and felt a pop sensation.He looked down and it appeared like there was a "fissure" in his picc line.Upon trying to examine the life closer, the line broke into 2 pieces and the pt immediately came to ed.Upon removal of line, several other cracks were noted in the line wall within the first 6 cm.The rest of the line was intact and 42 cm were removed.Pt had to have new picc line placed.No suspected misuse of picc by pt.".
 
Additional Manufacturer Narrative

Brand Name
POWERPICC SOLO CATHETER, 5F DL, FT, 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9372363
Report Number3006260740-2019-03694
Device Sequence Number3043233
Product Code LJS
UDI-Device Identifier00801741161155
UDI-Public(01)00801741161155
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2020
Report Date (Section F) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberN/A
Device Catalogue NumberCK000290C
Device Lot NumberREDR0532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/07/2019
Event Location Home
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer01/09/2020
02/19/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date01/28/2020
02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA11/18/2019